Bipolar Disorder Home > Geodon Withdrawal
Geodon withdrawal symptoms can include insomnia, symptoms of schizophrenia, and symptoms of bipolar disorder. To reduce the risk of developing Geodon withdrawal symptoms, your healthcare provider may wean you off the drug slowly when you are stopping the medicine or if you are switching to another medication for bipolar disorder or schizophrenia.
Geodon® (ziprasidone hydrochloride) is a prescription medication approved to treat schizophrenia or bipolar disorder. As with most medications for mental illnesses, stopping Geodon is not recommended without your healthcare provider's approval. Although Geodon is not addicting and is not likely to be abused, the brain may need time to adjust when you stop using Geodon.
Geodon withdrawal symptoms can include, but are not limited to:
- Symptoms of schizophrenia (such as hallucinations or delusions)
- Bipolar disorder symptoms (such as mania or depression).
These Geodon withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (schizophrenia or bipolar disorder).
Your healthcare provider may decide to wean you off Geodon slowly to avoid severe withdrawal symptoms, though this may not be necessary in all situations. Even if you are switching to another bipolar disorder or schizophrenia medication, your healthcare provider may still recommend stopping Geodon slowly. Be sure to talk with your healthcare provider before stopping Geodon. Also, let your healthcare provider know if you notice any bothersome symptoms after you stop using Geodon.